0
RESEARCH PAPERS

Load Support of the Squeeze-Film Journal Bearing of Finite Length

[+] Author and Article Information
J. V. Beck

Michigan State University, East Lansing, Mich.

C. L. Strodtman

Lear Siegler, Inc., Grand Rapids, Mich.

J. of Lubrication Tech 90(1), 157-161 (Jan 01, 1968) (5 pages) doi:10.1115/1.3601532 History: Received June 30, 1967; Online August 23, 2011

Abstract

Despite intuition, the squeeze-film bearing of finite dimensions produces much more load support per unit area than is found from a solution based on an infinite bearing. The load support is shown to be made up of two components—that due to the infinite journal plus an additive term due to the axial pressure distribution. Two methods of solution of the governing equation are applied: (a) A small-parameter analysis and (b) a numerical finite-difference technique. In the limit, the infinitely short journal is shown to have a load support 2.5 times that of the infinitely long journal.

Copyright © 1968 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In